MAUDE Adverse Event Report: ETHICON INC. SILK BLK 18IN 4-0 S/A V-4; SUTURE, NONABSORBABLE, SILK

ETHICON INC. SILK BLK 18IN 4-0 S/A V-4; SUTURE, NONABSORBABLE, SILK
Catalog Number K945G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a dental procedure on (b)(6) 2025 and suture was used.During the procedure, the practitioner reports a rupture of the suture in the mouth in a patient.This incident follows a first report made in august which was not followed up due to insufficient information: lot number not communicated, lack of details on the nature of the incident, and impossibility of contacting the customer.During the call of (b)(6) 2025, the practitioner indicates that a new incident of mouth breakage has occurred, in addition to the three ruptures already mentioned in the initial complaint.He clarified that all the wires concerned, for both alerts, came from the same lot: 107hpl.The collection of the products could not be organized, the practitioner no longer having the articles concerned.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained via: please provide an answer for each case: (b)(4)= (b)(6) 2025 - external reference : (b)(4).(b)(4) = (b)(6) 2025 - external reference : (b)(4).- did the reported issue contribute to any patient adverse consequences? - please provide the source or name of person providing answers to follow-up questions: (b)(6) 2025, (b)(4) created for this event (b)(6) 2025 for (b)(4) (please update with the right event date), (b)(6) 2025 for (b)(4) (please update with the right event date).The incidents did not require medical assistance.The impacted quantity of parts is 5, across 3 surgeries.The practitioner describes breakages of the thread and/or the thread/needle junction during suturing in the implant surgery.The incident occurred during the first use of the product.The practitioner has experience with the use of this product.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 11/24/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d4, h6.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.

Brand Name
SILK BLK 18IN 4-0 S/A V-4
Common Device Name
SUTURE, NONABSORBABLE, SILK
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23324264
Report Number2210968-2025-12002
Device Sequence Number15939800
Product Code GAP
UDI-Device Identifier10705031044753
UDI-Public(01)10705031044753(17)300331(10)107HPL
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberK945G
Device Lot Number107HPL
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2025
Supplement Date Received by Manufacturer10/30/2025
Initial Report FDA Received Date10/17/2025
Supplement Report FDA Received Date11/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown